Texas, 2019

Drought in Texas, December 1 to 31, 2019

December 1 to 31, 2019 · NWS CRP · 2 events in 2 counties and zones

Isolated pockets of severe drought lingered over Bee and Webb Counties during the month. Conditions improved over Webb County after beneficial rains on the 20th and 21st.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Isolated pockets of severe drought lingered over Bee and Webb Counties during the month. Conditions improved over Webb County after beneficial rains on the 20th and 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:06 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 30, 10:06 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1006 PM CST Sat Nov 30 2019

.DISCUSSION...

Updated for 06Z Aviation Discussion.

&&

.AVIATION...

Cold front is approaching COT and VCT and should reach LRD, ALI
and CRP. Northerly winds are expected behind the front and may be
breezy at times, especially at CRP.

&&

.PREV DISCUSSION... /Issued 518 PM CST Sat Nov 30 2019/

DISCUSSION...

Updated for 00Z Aviation Discussion.

AVIATION...

VFR conditions will continue at all sites through the period. A
cold front will move through by 07Z shifting winds to the north.
Some gusty winds are possible after sunrise, mainly at CRP.

PREV DISCUSSION... /Issued 352 PM CST Sat Nov 30 2019/

SHORT TERM (Tonight through Sunday Night)...

A cold front is currently draped across the Hill Country with a
pre-frontal trough down the Rio Grande. Ahead of this front,
clearing skies have allowed temperatures to soar into the lower
and mid 90s across much of the area. We double checked the
calendar, and yes it is still the end of November. We've crushed
record highs at CRP (by at least 6 degrees) and LRD (by at least
9 degrees). Victoria remains socked in with clouds and
temperatures in the lower to mid 80s.

Winds are beginning to shift across western portions of the area
as a pre-frontal trough moves through. The front is expected
this evening and overnight. It should be offshore by day break.
While most of the area should remain dry, an isolated shower is
possible east and northeast as the front moves through. Low
temperatures are tricky as usual with an overnight frontal
passage. Expect most of the area to fall into the 50s overnight,
but low 60s may linger along the coast. As the upper level low
pulls off to the northeast tomorrow and high pressure builds over
the region, high temperatures will top out in the 60s and 70s
Sunday with mainly sunny skies and decreasing winds.

Cool temperatures are forecast for Sunday night as skies remain
mainly clear. Lows will be in the 40s over most of the area.

LONG TERM (Monday through Saturday)...

High pressure over the area Monday will keep some stronger winds
over the Gulf waters which could lead to Small Craft Advisory
conditions for the offshore waters. Otherwise, a dry and relatively
comfortable start to the week is in store for us here in South
Texas. The high pressure will shift east Monday night to Tuesday,
returning onshore flow. Temperatures will warm and moisture will
return to the area. A coastal trough looks to develop just offshore
Wednesday. With the axis remaining offshore, have continued a slight
chance of PoPs over the Gulf waters, but left PoPs out of the
forecast inland.

A low Wednesday night/Thursday will deepen near the panhandles,
strengthening the southerly flow over the waters. An associated cold
front will move through the area early Friday morning. Models still
differ a bit on timing, but the latest run of the GFS moves the
front through between 06Z and 12Z while the ECMWF moves it through
between 12Z and 18Z. Based on the previous forecast and the
performance of the GFS for previous fronts, will continue with the
GFS for this front. Though moisture will have had a chance for some
return, only isolated showers are expected, mainly for the Coastal
Plains and across the waters.

Temperatures on Friday will drop only slightly behind the front.
Though the front is fairly weak, elected to drop temperatures a few
degrees across the area from the model blends as the GFS and ECMWF
both indicate lower temperatures than the blend. North to
northeasterly breezy conditions will keep temperatures a bit cooler
through Saturday, with highs only reaching into the 60s.

MARINE...

Moderate to strong offshore flow will continue through Monday
morning with Small Craft Advisories possible before winds weaken to
weak to moderate Monday afternoon, then become onshore by Tuesday as
the high pressure shifts east.  It will be drier through Thursday
when moisture returns ahead of the next front that is expected to
move through late Thursday night/early Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  69  47  66  49  /  10   0   0   0   0
Victoria          52  67  41  65  42  /  10   0   0   0   0
Laredo            56  73  49  68  49  /   0   0   0   0   0
Alice             57  70  45  69  46  /  10   0   0   0   0
Rockport          59  68  48  64  51  /  20   0   0   0   0
Cotulla           50  70  41  68  45  /   0   0   0   0   0
Kingsville        59  70  47  69  48  /  10   0   0   0   0
Navy Corpus       61  68  54  63  54  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 3 AM to noon CST Sunday For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

EKZ/90...AVIATION
Hazardous weather outlook, Nov 30, 4:41 AM CST, 19 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
441 AM CST Sat Nov 30 2019

TXZ229>234-239>247-342>347-442-443-447-011100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
441 AM CST Sat Nov 30 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible this afternoon over the
Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
441 AM CST Sat Nov 30 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the offshore waters today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions are expected over the Gulf waters
Sunday behind a cold front and again Sunday night into Monday
morning.

TMT/CB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Bee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought persisted across the northern portion of the county through the month.

Drought, Webb

When
December 1, 12:00 AM CST to December 22, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted across the southern portion of the county through the first half of the month. Drought improved to moderate after beneficial rains on the 20th and 21st.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865367, 865369.